Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I have been on anti epileptic tablet from past 20 years. Suffering from cold and memory problem

I have been on anti epileptic tabs (eptoin) from past 20 years. Now i am consuming 300 mg in the night. I have regular check up with my doctor . but now a days i am facing memory problem which has become very weak. Also l get confused very often on everything. I am suffering from cold which is not getting cured. I am a civil Engineer by Profession and is affected by my mental health. I want to come over it. the last seizure was in july august 2004. Please give me some solutions.
Fri, 13 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Dermatologist 's  Response
hi
eptoin contain phenytoin which has many side effect.
Phenytoin may accumulate in the cerebral cortex over long periods of time, as well as causing atrophy of the cerebellum when administered at chronically high levels.
so what u feel is due to its side effect.
better to consult neurologist
I find this answer helpful
  User's Response
Hi Rashmi N

Welcome to healthcareMagic.

Firstly get your cold treated by taking an antihistaminic like levoceterizine , repeated steam inhalations , vitamin c tabs with your Doctor prescription.

Secondly , change in memory needs to be attended by your Psychiatrist.There are chances of decrease in memory due to long term use of anti epileptics and the disease itself.Or it could be due to vitamin deficiency also.I advise you to visit your Psychiatrist and get evaluated for the type of memory reduction , cause and treatment.

Take care.
I find this answer helpful
Neurologist Dr. Shiva Kumar R's  Response
Thanks for using healthcaremagic. Your last seizure was in 2004. You are seizure free for 7 years now. You have the side effects of medicines now which can cause bone and memory problems. Options is to reduce the dose of the medicine. Other option is to see if there is any scar in the brain. If no scar or reason for your fits and it is not genetic then we can attempt to stop your medicines slowly. But before doing this you should consult Epileptologist or Neurologist. If it is not possible to either reduce or stop it change the medicines without having side effects. Bye
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Sir, I m suffering with cold and cough problem for the last 20 days. On the advice of physician I use Montecope, airlung, doxcel, dicarb tablets. I got relief in cough, not in cold, by the yesterday I m again having problem in breathing and cold. What to do???

doctor1 MD

Hi sir i aged about 60 years suffer from seasonal cold allergy and find weakness even if sit in home due to this i always have running nose and to avoid this problem i am taking half tablets of Citizen while going to bed can i have a permanent solution to get rid of it kindly suggest

doctor1 MD

Dear Doctor, Since from last 7 Days I am suffering for cold.and my Left Year Totally blocked and light pain is there.My Doc initially prescribed Tablet Calvam 625 with AC Proxyvon for 5 days .but till date after completeion of the dosage, My Left ear till block and hearing problems.Please suggest your valuable comments

Recent questions on  Epilepsy

doctor1 MD

Dear all, i want to share my experience with epilepsy and how the diagnosis was not properly done in my childhood when i complained on getting my arms or shoulders numb when i suddenly woke up from my sleep (in the middle of the night) and also how i get this cramps so easy just in a few minutes of either loading my hands /feet /shoulder etc. Finally i got the epileptic fit in the mid of the night and then a few days later when i was 25 . and after 3 yrs on encorate crono, i have been asked to slowly wean of the drug and finally going fine from the past 6 months, also this showed up when i was on a long night out shifts and now i go to bed at 10 and enjoy a satisfied sleep till 6. I have also been asked by my ayurveda friend and doctor to include a pinch of turmeric with warm milk everyday before bed .would request your specialist opinions and comments so as to make this whole thing manageable.great thanks for this online initiative

doctor1 MD

hi,i have been diagnosed with mild epilepsy and was put on the tablet la*******,i cant remember the full name off top of my head,i began to have really itchy,inflamed eyes after a while,and my doc gave me antibiotic drops to treat,however my eyes became worse,and again after seeing doctor,he advised to stop taking epilepsy tabs,but to carry on with the eyedrops,however on a night i am feeling short of breath now,as if somebody is stood on my chest.advise if you can..

doctor1 MD

hi doctor... my sister is 30 yrs old and she is an epileptic patient.. she gets fits and she is mentally retarded.. 4 past 1 yr she is nt able to walk.. so v r givin her nuro kind plus. is dr any side effects for her??? how much of dosage should be given to her per day????? and any treatment plan for her doctor pls??

doctor1 MD

Hi, I've been on ovranette for about four years as my dr thinks that my periods were causing my epileptic seizures, over the last few weeks I've had some bleeding every few days. I don't follow the four week cycle, I'm prescribed the pill for every day without a seven day break so why am I bleeding?

doctor1 MD

I am having some slight twitching of some muscles in my face on just the left side

doctor1 MD

16 year old daughter has tembling hands. She also picks at her scap and skin constantly She is medication for ADHD , but the symptoms are the same when she is not taking her meds. Her biological father was diagnosed with epilepsy , but both...

doctor1 MD

Okay. This is complicated and I haven't been to the doctor yet, but here goes. Stuff has been going on now for about a year in increments. My husband passed away through an unexpected tragedy in March of 2016 and in about three weeks time I lost...